Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 6, 2006, 2:26 PM CST for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2006, 2:26 PM CST (20:26 UTC)
- Expired
- Feb 6, 2006, 3:24 PM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:55 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 8:55 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 AM CST MON FEB 6 2006 .DISCUSSION... UPDATED FORECAST TO TWEAK WORDING A BIT...INCREASE TEMPS CENTRAL AND SOUTH AND TO BEGIN TO DECREASE POPS FROM THE WEST A BIT. CURRENTLY AT THE SFC...LOW PRESSURE LOCATED OVER NORTHERN LA WITH A SFC TROUGH CUTTING WEST TO EAST ACROSS CENTRAL MS (JUST NORTH OF I-20 CORRIDOR) AND A WARM FRONT CUTTING SOUTHEAST ACROSS THE SW TIP OF MS. REGIONAL 88-D IMAGERY SHOWING WIDESPREAD SHRA AND EMBEDDED TS ALONG AND NORTH OF THE SFC TROUGH FROM JUST NORTH OF THE JACKSON METRO TO DE KALB AND POINTS NORTHWARD. A NARROW LINE OF SHRA AND A FEW TSRA HAS DEVELOPED ALONG THE MS RIVER AND HAS BEGUN TO MOVE SLOWLY TO THE EAST. HAVE ALTERED CURRENT POP FORECAST BY LOWERING VALUES WEST OF THE MS RIVER TO CHC FOR THE REMAINDER OF THE MORNING. HAVE MAINTAINED CATEGORICAL POPS FOR A PERIOD OR TWO OF SHRA FOR AREAS SOUTH OF I-20 AND EAST OF I-55. AREAS NORTH OF I-20 AND EAST OF I-55 WILL CONTINUE WITH WIDESPREAD COLD RAIN THROUGH THE EARLY AFTERNOON HOURS. VERY TRICK TEMP FORECAST FOR TODAY. THE MODELS ARE INDICATING A SLIGHTLY SLOWER PROGRESSION TO THE SYSTEM TODAY. THIS HAS ALLOWED FOR WARMER TEMPS THAN FIRST ANTICIPATED. AREAS ALONG AND EAST OF I-55 AND ALONG AND SOUTH OF I-20 SHOULD WARM INTO THE UPPER 50S/LOWER 60S WITH MID/UPPER 60S PLAUSIBLE IN THE HATTIESBURG/LAUREL REGION. AS THE SFC LOW SLIDES ACROSS CENTRAL MS...NORTHERLY FLOW WILL INTENSIFY ON THE WEST SIDE OF THE LOW AND TEMPS WILL BEGIN A SLOW DECLINE. NORTHERN PORTIONS OF THE FA APPEAR TO REMAIN NORTH OF THE SFC TROUGH AND WILL HAVE A TOUGH TIME WARMING (PARTICULARLY WITH RAIN CONTINUING TO FALL). TEMPS WILL REMAIN STEADY OR SLOWLY RISE INTO THE 40S IN AREAS ROUGHLY ALONG AND NORTH OF A BASTROP LA...TO YAZOO CITY AND DE KALB MS. A FEW MORE UPDATES ARE PLANNED TODAY TO LOWER POPS AS THIS SYSTEM CONTINUES TO SLIDE TO THE EAST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Feb 6, 4:39 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0439 AM CST MON FEB 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071039- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0439 AM CST MON FEB 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THIS AFTERNOON. THIS AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO MERIDIAN. A CENTER OF LOW PRESSURE WILL MOVE EAST ACROSS CENTRAL LOUISIANA THIS MORNING AND SOUTHERN MISSISSIPPI THIS AFTERNOON. MOISTURE AND INSTABILITY IS EXPECTED TO INCREASE JUST AHEAD OF THE LOW TODAY. AS THE LOW MOVES INTO SOUTHERN MISSISSIPPI THIS AFTERNOON DURING MAXIMUM DAYTIME HEATING...THERE SHOULD BE ENOUGH INSTABILITY TO RESULT IN STRONG THUNDERSTORMS EAST OF THE LOW. THE THUNDERSTORMS WILL SHIFT EAST OF THE AREA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 38 min |
| Feb 6, 2:12 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Feb 6, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Feb 6, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.